Couldn't find what you looking for?

TRY OUR SEARCH!

I have recently started dating a girl with DM1; she told me a lot about what diabetes is, her medication, etc.... Last week she had a hypo and fortunately we were at her parent’s house and they knew what to do immediately. I was a little bit scared and I really didn't know what to do and I feel so bad about it. Now I'm looking on the Internet to see whether i can get tips about this. Does anybody here have tips about helping your partner during a hypo?

Loading...

It can be scary the first time you see your gf with a hypo, but as long as you have the treatment under control, and you know what to do, you will feel more confident. Ask her about what are her specific symptoms because symptoms can vary a lot from person to person (headaches, sweating, nausea, confusion, dizziness,...). If a person has a hypo you have to check first whether she is in a safe situation: if you are driving, park the car safely, if she is going down the stairs, sit down immediately. Secondly you have to see whether she has just mild symptoms with enough time to check BG (blood test) to confirm it is a hypo (because mild symptoms can be that she's getting a flu, or just a headache...).l if you don't have time to test it you have to be sure she's alert enough to swallow with safety, and then you can give her 15-20g carb which is about 1 serving glucose gel or 4 teaspoons of sugar, or 3-4 glucose tablets. Juice is also a good option; as long as you give her high-energy food that's ok. But take care not to let her overeat or drink too much, because those things can give her a very high BG, so give the 1st dose and measure after 15 min her BG.

Reply

Loading...

It has happened to me to have to help a person with hypo (which at the time I didn't know was a hypo), the boy had a very low level of consciousness in the shopping mall, he was lying on the floor and I immediately called 911 and I was relieved that they arrived very quickly! He was surely not able to swallow anything even if I knew what it was! The thing is that the boy had a glucagon injection in his bag but I didn't know how to use it and whether I should use it. Maybe it is good for you to know how and when to use glucagon when your gf needs it!

Reply

Loading...